Flood, Caldwell
- When
- June 1, 6:10 PM CST to 8:00 PM CST
- Where
- Caldwell County, 2.14 mi E of Fredonia to 1.38 mi ESE of Fredonia
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.200, -88.031
A couple of inches of water was over Highway 91.
Numerous showers and thunderstorms occurred ahead of a slow-moving cold front over central Missouri and central Illinois. A southwest wind flow of very moist air ahead of the front contributed to locally heavy downpours and minor flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Numerous showers and thunderstorms occurred ahead of a slow-moving cold front over central Missouri and central Illinois. A southwest wind flow of very moist air ahead of the front contributed to locally heavy downpours and minor flooding. Precipitable water values were around 1.75 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 1, 5:22 PM CST, 48 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 622 PM CDT WED JUN 1 2016 .UPDATE... Issued at 620 PM CDT Wed Jun 1 2016 Updated for 00Z aviation forecast discussion. && .SHORT TERM...(Tonight through Friday night) Issued at 251 PM CDT Wed Jun 1 2016 Thunderstorms over the Ozark Foothills of southeast Missouri have become quite numerous, but individual cores are not lasting that long or able to move that much. Elsewhere, there has been scattered development in areas of weak surface convergence along the Wabash River, and from just east of Owensboro southwest into west Tennessee. Will not be surprised to see an increase in coverage over the Pennyrile from Calhoun to Hopkinsville Kentucky in the next few hours. The primary threat for the remainder of the area will be locally heavy rainfall, but with the short duration of individual cores, this will be quite limited. Figure that the activity will mostly dissipate by sunset this evening. The area should be dry for much of the night. However, despite west or northwest winds forecast tonight, the surface airmass is virtually unchanged. The GFS actually blows up convection toward sunrise, as the surface high tries to surge through the area. Not sure if this going to happen, but will have an increase in PoPs toward morning. The 12Z models continue to show at least scattered convection across most of the region Thursday with plenty of surface-based instability to support thunderstorms. The best chances should be across the south. Cannot rule out convection Thursday night, but we should at least have a lull. Friday will see more at least scattered convection. The 12Z GFS and NAM spread convection northward through the entire area Friday night, as a compact upper-level low approaches from the north. .LONG TERM...(Saturday through Wednesday) Issued at 251 PM CDT Wed Jun 1 2016 The combination the approaching plume of deep layer (1000-500 mb) moisture, upper level deformation zone ahead of the northern stream shortwave over the Central Plains the Eastern Texas closed low, and broadening frontal zone, should allow for more widespread convection on Saturday, especially the southeast half of the area. GFS Model soundings show the area quite saturated during the day. before slowly drying out from the west Saturday night into Sunday. Severe potential is somewhat limited on Saturday as low level and deep layer shear (per the GFS) remains at or below 20 knots. There is some modest CAPE (1000-1500 j/kg) during the afternoon hours over Southwest IN/Northwest KY, with some mid-level drying, so an isolated strong wind gust is not out of the question in this area with stronger updrafts. As the Texas closed low shifts southward and the northern stream shortwave trough sharpens on Sunday, the moisture and lift is scoured out, as the beginning of the building of the Western U.S. ridge. There may be a slight variation in the lift and moisture Sunday with the northern stream trough , so left a small chance along the Kentucky Pennyrile and the I-64 corridor in IL/IN. Otherwise, dry conditions should dominate from next Monday through Wednesday with the building of westward tilted ridge. There will be a gradient of temperatures from northeast to southwest during this period as convergent/dry northwest flow on the eastern limb of the ridge keeps temperatures close to normals (lower 80s) for this time of year. && .AVIATION... Issued at 620 PM CDT Wed Jun 1 2016 Main focus of storms is over far west KY. Rain with some rumbles of thunder continue over SEMO...with additional development noted further north and west. Elsewhere coverage is isolated. Will go with a TEMPO group for convection for the next few hours to cover ongoing activity and the threat for additional development due to outflow boundary interaction. MVFR visibilities in fog are possible late tonight, but mid-level ceilings should keep that from happening. It looks like somewhat of a repeat situation on Thursday with convection developing by late morning and continuing into the afternoon. Like today, storms will be developing on intersecting outflow boundaries. Went with PROB30 mention for now. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 322 PM CDT WED JUN 1 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-021000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 322 PM CDT WED JUN 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS WILL CONTINUE TO BUILD SOUTHWARD THROUGH MOST OF SOUTHEAST MISSOURI THROUGH THE LATE AFTERNOON. OTHER ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE REMAINDER OF THE REGION. INDIVIDUAL STORMS WILL BE RELATIVELY SHORT-LIVED...BUT WHEN THEY COLLAPSE...A FEW NEAR SEVERE WIND GUSTS CANNOT BE RULED OUT. THE PRIMARY CONCERN WILL BE TORRENTIAL RAINS AND LIGHTNING. THIS ACTIVITY SHOULD DISSIPATE BY SUNSET. MORE SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER THE SOUTHERN HALF OF THE AREA LATE TONIGHT. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF THUNDERSTORMS IS FORECAST MAINLY OVER THE SOUTHERN HALF OF THE AREA THURSDAY THROUGH FRIDAY...THEN BETTER CHANCES ARE FORECAST FRIDAY NIGHT THROUGH SATURDAY NIGHT FOR THE ENTIRE AREA...AS A COLD FRONT MOVES THROUGH THE REGION. A FEW SEVERE STORMS WITH DAMAGING WINDS WILL BE POSSIBLE...MAINLY OVER SOUTHWEST INDIANA SATURDAY AFTERNOON. OTHERWISE...THE PRIMARY CONCERNS WILL BE LOCALLY HEAVY RAINFALL AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION CANNOT BE RULED OUT OVER SOUTHWEST INDIANA SATURDAY AFTERNOON. DRS/SMITH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 302 PM CDT WED JUN 1 2016 MOZ100-012015- WAYNE MO- 302 PM CDT WED JUN 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE COUNTY UNTIL 315 PM CDT... AT 301 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SAM A BAKER STATE PARK...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LODI. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PADUCAH. IF ON OR NEAR LAKE WAPPAPPELLO...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 3709 9062 3718 9068 3728 9047 3717 9038 TIME...MOT...LOC 2001Z 236DEG 14KT 3716 9058 SMITH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 354 PM CDT WED JUN 1 2016 ILZ084-085-088-089-092-093-MOZ076-086-087-100-107>111-012300- JACKSON-WILLIAMSON-UNION-JOHNSON-ALEXANDER-PULASKI-PERRY MO- BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD- SCOTT- INCLUDING THE CITIES OF...CARBONDALE...MURPHYSBORO...HERRIN... JONESBORO...VIENNA...CAIRO...MOUND CITY...PERRYVILLE... SILVER LAKE...MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT... VAN BUREN...DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON 354 PM CDT WED JUN 1 2016 ...SIGNIFICANT WEATHER ADVISORY... NUMEROUS SHOWERS AND THUNDERSTORMS OVER SOUTHEAST MISSOURI AND ADJACENT PORTIONS OF SOUTHERN ILLINOIS WILL CONTINUE TO PRODUCE TORRENTIAL RAINS AND FREQUENT LIGHTNING, AS THEY SLOWLY DEVELOP SOUTHWARD THROUGH 6 PM. THE TORRENTIAL RAINS WILL QUICKLY TAX MOST DRAINAGE SYSTEMS AND FILL UP MOST DITCHES...CREEKS AND SMALL STREAMS. SOME MINOR FLOODING PROBLEMS MAY DEVELOP, BUT THE SHORT- LIVED NATURE OF INDIVIDUAL STORMS SHOULD LIMIT THE FLOOD POTENTIAL WITH THIS ACTIVITY. PLEASE DO NOT DRIVE INTO WATER COVERED ROADS, AND NOTIFY LOCAL LAW ENFORCEMENT IF YOU DO ENCOUNTER ANY FLOODING THIS AFTERNOON. THE ACTIVITY SHOULD DIMINISH CONSIDERABLY BY SUNSET. DRS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
400 PM CDT WED JUN 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HEAVY RAIN ELLSINORE 36.93N 90.75W
06/01/2016 M3.25 INCH CARTER MO TRAINED SPOTTER
3.25 INCHES OF RAIN IN 90 MINUTES. CREEKS OUT OF THEIR
BANKS.
&&
SPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 451 PM CDT WED JUN 1 2016 ILZ085-089-012215- WILLIAMSON IL-JOHNSON IL- 451 PM CDT WED JUN 1 2016 ...SPECIAL WEATHER STATEMENT... AT 451 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER GOREVILLE...OR 10 MILES NORTH OF VIENNA...MOVING EAST AT 5 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARION...GOREVILLE...CREAL SPRINGS AND LAKE OF EGYPT AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PADUCAH. && LAT...LON 3769 8880 3745 8885 3755 8905 3764 8900 TIME...MOT...LOC 2151Z 283DEG 6KT 3756 8896 SMITH
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
A couple of inches of water was over Highway 91.
Street flooding was reported at several locations in Central City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2016Every state in 2016This day in weather historyWarnings in Kentucky, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 636004, 636006.